MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the doctor (general surgeon) was doing a portacath placement and upon retracting the glidewire he noticed that part of the polymer coating was missing.They were able to find the shaved off wire and there was no harm to patient.The patient was stable.There was no blood loss, and no patient injury and/or medical/surgical intervention required.Additional information was received on 21sept2023: no fragment was left in patient body.Product was used with a line insertion kit.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the device return date in section d9, to update section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.1.A guidewire main body and a fragment were returned.2.Visual inspection of the actual samples: - the outer layer of the guidewire main body was peeled off from approximately 62 mm to 108 mm (approximately 46 mm) from the distal end, exposing the core wire.- full length of the fragment: approximately 46 mm 3.Magnifying inspection of the guidewire main body found that: - the edge of peeled-off area at approximately 62 mm from the distal end was straight and had a step.- the outer layer of the said area had been peeled off half the circumference.- the surface of peeled outer layer was smooth.- the edge of peeled-off part at approximately 108 mm from the distal end was arc-shaped and gently sloped.- no anomaly such as a scratch was found in other sections.4.The outer diameter at the undamaged section: it met the factory's specifications.No anomaly was found.5.Magnifying inspection of the fragment found that: - each end was arbitrarily designated as end a and end b.- end a was straight, and end b was arc shaped.- the peeled-off surface was smooth.From the results of investigation 2 and 5, it was inferred that there was no portion missing from the actual sample because the edge shapes of both portions were similar, and the full length of the fragment matched the length of the peeled-off part of the main body.6.History investigation: refer to the preliminary answer card 7.Past simulation test: we have experienced that the outer layer peeled off when using radifocus guide wire m and a metal needle in combination.When the outer layer was peeled off due to the combined use with a metal needle, the following characteristics were observed.- the outer layer was peeled off half the circumference, and the core wire was exposed.- the surface of the peeled outer layer was smooth.- the distal end of the peeled piece of outer layer was straight and had a step.- the proximal end of the peeled piece of outer layer was gently sloped.These characteristics were likely to be similar to those of the actual sample.(cause of occurrence) it was likely that since the actual sample was operated in the removal direction when used in combination with a metal needle, it came into contact with the metal needle and the outer layer was peeled off.In addition, it was inferred that there was no missing part in the actual sample.(countermeasure) ashitaka factory manufacturing process assures the quality of this product by performing following work and inspections.- the guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.- before the packaging process, 100% visual inspection is performed to confirm that there is no peeling of the outer layer on the surface of guidewire.The ifu states as follows.- do not manipulate or withdraw the guidewire m through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17928209
Report Number9681834-2023-00204
Device Sequence Number6472611
Product Code KOD
UDI-Device Identifier04987350754394
UDI-Public04987350754394
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K923607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue NumberUWR1035
Device Lot Number220922
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/11/2023
02/10/2025
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/10/2023
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LINE INSERTION KIT.
Patient SexUnknown